Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 179, NWS Wichita, KS

June 8, 2011Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2011, 10:14 PM CDT for Harper County, Sumner County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 10:14 PM CDT (03:14 UTC)
Expired
Jun 8, 2011, 11:05 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harper County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:18 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2303 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS53 KICT 090314
SVRICT
KSC077-191-090415-
/O.NEW.KICT.SV.W.0179.110609T0314Z-110609T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES NORTHEAST OF BLUFF CITY...OR 11 MILES EAST OF
  ANTHONY...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARGONIA...MILAN...MAYFIELD AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3736 9741 3712 9740 3707 9786 3727 9787
TIME...MOT...LOC 0314Z 255DEG 18KT 3716 9780
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
2 follow-up statements
064 
WWUS53 KICT 090333
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT WED JUN 8 2011

KSC077-090343-
/O.CAN.KICT.SV.W.0179.000000T0000Z-110609T0415Z/
HARPER KS-
1033 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARPER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3708 9779 3729 9779 3736 9741 3712 9740
TIME...MOT...LOC 0333Z 255DEG 18KT 3718 9768

$$

KSC191-090415-
/O.CON.KICT.SV.W.0179.000000T0000Z-110609T0415Z/
SUMNER KS-
1033 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SUMNER
COUNTY UNTIL 1115 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF ARGONIA...OR 17 MILES EAST OF ANTHONY...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILAN...MAYFIELD AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3708 9779 3729 9779 3736 9741 3712 9740
TIME...MOT...LOC 0333Z 255DEG 18KT 3718 9768
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
088 
WWUS53 KICT 090405
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CDT WED JUN 8 2011

KSC191-090415-
/O.CAN.KICT.SV.W.0179.000000T0000Z-110609T0415Z/
SUMNER KS-
1105 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMNER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3708 9779 3729 9779 3736 9741 3712 9740
TIME...MOT...LOC 0405Z 255DEG 18KT 3718 9759

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:00 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 8, 9:00 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT WED JUN 8 2011

.UPDATE...

THREAT FOR ISOLATED TO WIDELY SCATTERED STRONG/SEVERE
THUNDERSTORMS WILL CONTINUE FOR ANOTHER FEW HOURS OVER MAINLY
SOUTH-CENTRAL KANSAS. THE STORMS FORMED ALONG A NEARLY STALLED
FRONTAL BOUNDARY. ACTIVITY WAS A BIT MORE STOUT THAN PREVIOUSLY
THOUGHT...GIVEN UP TO 2000 J/KG CAPE AND 25-30 KTS EFFECTIVE DEEP
LAYER SHEAR. ACTUALLY FAIRLY GOOD VEERING OF WINDS WITH HEIGHT ON
EVENING DODGE CITY SOUNDING. MAIN THREATS WILL CONTINUE TO BE
HAIL UP TO QUARTER SIZE AND ISOLATED DOWNBURST WINDS OF 60-70
MPH...ALONG WITH LOCALLY HEAVY RAIN. ACTIVITY SHOULD TEND TO WANE
BY MIDNIGHT...DUE TO VERY WARM MID-LEVEL TEMPERATURES AND NIL
MID/UPPER SUPPORT.

ADK

&&

.PREV DISCUSSION... /ISSUED 657 PM CDT WED JUN 8 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SHARP STATIONARY FRONT CURRENTLY EXTENDING FROM JUST SOUTHEAST OF
KSLN...SOUTHWEST TO JUST NORTHWEST OF KHUT...WILL EVENTUALLY SURGE
NORTH LATE TONIGHT AND THURSDAY MORNING...AS SHORTWAVE ENERGY
APPROACHES FROM THE WEST. SOUTHERLY WINDS ARE EXPECTED SOUTH OF
THE FRONT...WITH NORTHEASTERLY WINDS NORTH OF THE FRONT. THE FRONT
WILL FLIRT WITH KHUT-KSLN OVERNIGHT. FOR THIS EVENING...MAY SEE A
FEW THUNDERSTORMS DEVELOP ALONG THE FRONT AFFECTING MAINLY KHUT
AND KSLN. DO NOT THINK THUNDERSTORM COVERAGE WILL BE WIDESPREAD
GIVEN WEAK TO NIL UPPER LEVEL SUPPORT AND VERY WARM 700MB
TEMPERATURES. THE MAIN THREATS WILL ANY ACTIVITY THIS EVENING WILL
BE LOCALLY STRONG WIND GUSTS AND LOCALLY HEAVY RAIN. THUNDERSTORMS
SHOULD END BY 06Z. SHOULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT
THURSDAY AFTERNOON FOR ALL SITES EXCEPT KCNU...AS SHORTWAVE ENERGY
INTERACTS WITH THE FRONTAL BOUNDARY IN PLACE.

ADK

PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 8 2011/

DISCUSSION...

THE MAIN FORECAST CONCERN IS THE CHANCE FOR PRECIPITATION TONIGHT
AND TOMORROW AND TEMPERATURES FOR TOMORROW.

SYNOPSIS:
A TROUGH SITS ALONG THE WESTERN CONUS WITH A BROAD RIDGE OVER THE
EAST COAST.  MOST OF THE CENTRAL PLAINS SITS UNDER SOUTHWESTERLY
FLOW WITH A FEW DISTURBANCES AT THE BASE OF THE TROUGH AND ITS
INFLECTION POINT.  THE DISTURBANCE THAT MOVED ACROSS THE NORTHERN
PLAINS EARLY THIS MORNING HELPED TO DRAG A COLD FRONT ACROSS
KANSAS.  THIS FRONT AS OF 20Z IS SITUATED FROM JUST WEST OF SALINA
TO SOUTH OF GREAT BEND.  SOUTH OF THE FRONT...TEMPERATURES HAVE
AGAIN SURGED INTO THE TRIPLE DIGITS WHILE BEHIND THE FRONT TEMPS ARE
IN THE MORE MODERATE 80S.  A LOW LEVEL CU FIELD IS DEVELOPING ALONG
THE FRONT IN NORTHEASTERN KANSAS THIS AFTERNOON.

TONIGHT:
THUNDERSTORMS REMAIN A POSSIBILITY THIS EVENING AND OVERNIGHT HOURS.
MAXIMUM HEATING THIS AFTERNOON ALONG AND AHEAD OF THE FRONT WILL
HELP TO INITIATE THUNDERSTORMS THIS EVENING.  CONVERGENCE ALONG THE
BOUNDARY WILL HELP WEAKEN THE CAP AND WITH 1000-2000 J/KG CAPE NEAR
THE BOUNDARY AND 40-50KT SHEAR SEVERE THUNDERSTORMS ARE POSSIBLE.
THE MAIN CONCERN FOR THIS IS THE LACK OF UPPER LEVEL SUPPORT. THE
HRRR THIS AFTERNOON HAS BEEN CONSISTENT IN DEVELOPING CONVECTION IN
TWO SEPARATE LOCATIONS...NEAR THE LOW CENTER IN NORTHWESTERN
OKLAHOMA AND DEVELOPING NORTHEAST INTO SOUTH CENTRAL KANSAS...AND IN
NORTHEASTERN KANSAS BETWEEN 22-01Z.  THUNDERSTORMS WILL BE POSSIBLE
ALONG THE FRONT THROUGH THE EVENING HOURS...BEFORE MOVING EASTWARD
INTO EAST CENTRAL KANSAS AND INTO MISSOURI.

ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR
MORNING - BETWEEN 06-12Z. THIS TIME THERE IS A WEAK DISTURBANCE
MOVING THROUGH THE REGION...GIVING SOME UPPER LEVEL SUPPORT...ALONG
WITH MOISTURE TRANSPORT/ISENTROPIC LIFT OVER THE BOUNDARY.  BECAUSE
OF THIS HAVE INCLUDED POPS ACROSS SOUTH CENTRAL KANSAS DURING THIS
PERIOD.

THURSDAY - SATURDAY:
THE FRONTAL POSITION WILL PIVOT ACROSS THE STATE WITH THE FRONT
RETURNING NORTH AS A WARM FRONT DURING THE AFTERNOON.  TEMPERATURES
WILL AGAIN BE CLOSE TO REACHING THE TRIPLE DIGITS NEAR THE
OKLAHOMA/KANSAS BORDER.  TEMPERATURES BEHIND THE FRONT WILL BE IN
THE MUCH COOLER UPPER 70S AND LOW 80S.  A FEW DISTURBANCES WILL
CONTINUE TO MOVE ACROSS THE CENTRAL PLAINS DURING THE DAY AND
EVENING.  THIS WILL HELP INITIATE THUNDERSTORMS AS CAPE/SHEAR REMAIN
PLENTIFUL...WITH THE ADDITION OF UPPER LEVEL SUPPORT.

THE FRONT WILL CONTINUE TO SLIDE SLOWLY SOUTHWARD FRIDAY...BUT MAKE
LITTLE PROGRESS UNTIL EVENING WHEN IT WILL BEGIN TO PUSH INTO SOUTH
CENTRAL KANSAS AND OUT OF THE STATE.  PRECIPITATION CHANCES WILL
CONTINUE ALONG AND NORTH OF THE FRONT INTO SATURDAY MORNING WITH THE
INCREASED MOISTURE TRANSPORT AND LOW LEVEL JET.

BY SATURDAY AFTERNOON THE WARM FRONT WILL MOVE BACK NORTH ACROSS
SOUTHWESTERN KANSAS...LEAVING THE WARM/MOIST AIRMASS ACROSS MUCH OF
CENTRAL AND EASTERN KANSAS.  THIS WILL AID IN THUNDERSTORM
DEVELOPMENT...WITH 2000-2500 J/KG CAPE AND 50KTS OF BULK SHEAR
SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...AND WITH THE
EXTREMELY CURVED HODOGRAPHS...TORNADOES COULD BE POSSIBLE. IT WILL
NEED TO BE MONITORED OVER THE NEXT FEW DAYS.

SUNDAY - WEDNESDAY:
A FEW WAVES CONTINUE TO MOVE THROUGH THE REGION DURING THE EXTENDED
PERIOD OF THE FORECAST...KEEPING LOW CHANCES FOR PRECIPITATION IN
THE MIX.  THE UPPER RIDGE WILL BUILD IN...BUT THE WAVES WILL MOVE
OVER IT...BREAKING IT DOWN BY THE BEGINNING OF THE WORK WEEK.  MOST
OF CENTRAL AND SOUTHERN KANSAS WILL STAY SOUTH OF AN APPROACHING
FRONT...KEEPING TEMPERATURES IN THE 90S FOR THE PERIOD.  THERE
REMAIN SOME SLIGHT DISCREPANCIES WITH HOW THE EXTENDED MODELS HANDLE
THE UPPER WAVES...AND HAVE KEPT SLIGHTS IN THE FORECAST FOR PART OF
MONDAY/TUESDAY AND WEDNESDAY.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CURRENT OBSERVATIONS SHOW THAT A COLD FRONT HAS PUSHED THROUGH
KRSL AND IS SLOWLY MOVING TOWARDS THE SOUTHEAST. A LINE OF CU HAS
ALSO BEGUN TO DEVELOP ALONG THE FRONT WITH GUSTY SOUTHERLY WINDS
AHEAD OF THE FRONT. BECAUSE OF THE RELATIVE ISOLATION NATURE OF
THE STORM COVERAGE...KEPT TAFS AT A VCTS WITH CB GROUP INSTEAD OF
TSRA. WOULD WANT TO SEE THE RADAR TRENDS TO HELP INCREASE
CONFIDENCE LEVEL BEFORE INSERTING A TSRA GROUP. MODEL DATA SHOWS
THAT THE BOUNDARY WILL CONTINUE TO MOVE ACROSS THE AREA AND BEGIN
TO STALL OUT NEAR KHUT AND KICT LATE TONIGHT. THE BEST AREA TO
RECEIVE PRECIP WILL BE KHUT/KSLN/KICT. TOMORROW THE BOUNDARY WILL
BEGIN TO LIFT BACK NORTH AND GUSTY WINDS WILL CONTINUE THROUGH THE
DAY.

DUNTEN

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  96  67  87 /  30  30  30  30
HUTCHINSON      73  93  64  82 /  30  30  30  20
NEWTON          74  94  65  83 /  30  30  30  30
ELDORADO        73  93  66  87 /  30  30  30  30
WINFIELD-KWLD   75  96  69  91 /  30  30  30  30
RUSSELL         61  78  57  81 /  20  20  30  20
GREAT BEND      64  84  59  81 /  30  20  30  20
SALINA          68  90  62  82 /  30  20  30  20
MCPHERSON       71  92  63  82 /  30  30  30  20
COFFEYVILLE     73  93  69  90 /  10  10  20  30
CHANUTE         73  92  69  89 /  10  20  30  30
IOLA            73  92  68  88 /  10  20  30  30
PARSONS-KPPF    73  93  70  90 /  10  20  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 7:34 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT WED JUN 8 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
734 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING AND TONIGHT...MAINLY WEST OF THE FLINT HILLS CORRIDOR. A
FEW OF THE STORMS THIS EVENING COULD BE STRONG TO SEVERE...WITH
STRONG WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS MAINLY NORTHWEST
OF THE TURNPIKE THURSDAY AFTERNOON AND EVENING...WITH CHANCES
SPREADING INTO SOUTHEAST KANSAS THURSDAY NIGHT AND FRIDAY. STRONG
TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING
GENERALLY NORTHWEST OF THE TURNPIKE...WITH SOME STORMS ALSO
PRODUCING LOCALLY HEAVY RAINFALL.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO MAINLY
SOUTH CENTRAL AND SOUTHEAST KANSAS FRIDAY NIGHT...WITH CHANCES
DEVELOPING NORTH ACROSS MUCH OF THE AREA AGAIN FOR SATURDAY AND
INTO SUNDAY. A FEW STRONG STORMS AND SOME WITH HEAVY RAINFALL
WILL BE POSSIBLE. A FEW OF THESE STORMS COULD BE SEVERE ON
SATURDAY AFTERNOON...WITH THE MAIN THREATS BEING LARGE HAIL AND
GUSTY WINDS. AFTER A BRIEF BREAK ON MONDAY...SLIGHT CHANCES FOR
STORMS WILL RETURN AGAIN ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY STILL BE NEEDED FOR A TIME THIS EVENING
WEST OF THE FLINT HILLS. STORMS SPOTTERS MAY AGAIN BE NEEDED
THURSDAY AFTERNOON AND EVENING MAINLY NORTHWEST OF THE TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC/BILLINGS/ADK

In the hours before

Special weather statement, Jun 8, 7:35 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT WED JUN 8 2011

KSZ049-051-090100-
MCPHERSON-SALINE-
735 PM CDT WED JUN 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF ROXBURY...OR 15 MILES NORTHEAST
OF MCPHERSON...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, Jun 8, 8:36 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             CUNNINGHAM              37.64N 98.43W
06/08/2011  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 8, 8:37 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND GST     CUNNINGHAM              37.64N 98.43W
06/08/2011  E50 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 8, 8:49 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             3 NNE PENALOSA          37.75N 98.30W
06/08/2011  E1.50 INCH       RENO               KS   TRAINED SPOTTER

&&

SGS
Special weather statement, Jun 8, 9:18 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT WED JUN 8 2011

KSZ082-091-090300-
HARPER-KINGMAN-
918 PM CDT WED JUN 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...

AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
NASHVILLE TO 8 MILES NORTH OF WALDRON...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Jun 8, 9:59 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT WED JUN 8 2011

KSZ091-092-090345-
HARPER-SUMNER-
959 PM CDT WED JUN 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND SUMNER COUNTIES...

AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HARPER...OR 8 MILES
NORTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:19 PM CDTSevere Thunderstorm WarningICTKingman56 min
Jun 8, 8:42 PM CDTSevere Thunderstorm WarningICTReno47 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno58 min
Jun 9, 5:51 PM CDTSevere Thunderstorm WarningICTHarvey, Reno54 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion38 min
Jun 9, 6:16 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick44 min
Jun 9, 6:40 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick65 min
Jun 9, 6:46 PM CDTTornado WarningICTHarvey, Sedgwick44 min
Jun 9, 6:51 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.